Alert archive / Missouri / Flash Flood Warnings in 2010
Flash Flood Warning 31, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Jun 13, 2010, 11:53 PM CDT for 4 counties in Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2010, 11:53 PM CDT (04:53 UTC)
- Expired
- Jun 14, 2010, 6:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Marion County, MO, Monroe County, MO, Ralls County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 140 km from the middle of the area, began a volume at 04:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 4.9 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 367 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 631 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
265
WGUS53 KLSX 140453
FFWLSX
MOC127-137-173-205-141100-
/O.NEW.KLSX.FF.W.0031.100614T0453Z-100614T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1153 PM CDT SUN JUN 13 2010
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MARION COUNTY IN NORTHEAST MISSOURI...
NORTHERN MONROE COUNTY IN NORTHEAST MISSOURI...
NORTHERN RALLS COUNTY IN NORTHEAST MISSOURI...
SHELBY COUNTY IN NORTHEAST MISSOURI...
* UNTIL 600 AM CDT MONDAY
* AT 1149 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ALONG
THE MONROE AND SHELBY COUNTY LINE. THESE STORMS WERE PRODUCING
RAINFALL RATES IN EXCESS OF 2 INCHES PER HOUR AND WILL EXPAND EAST
NORTHEAST ACROSS NORTHERN RALLS COUNTY AND MARION COUNTY. RADAR IS
ALREADY ESTIMATING OVER 2 INCHES OF RAIN HAS FALLEN FROM NEAR
DUNCANS BRIDGE TO JUST SOUTH OF SHELBINA. ONE TO THREE ADDITIONAL
INCHES OF RAIN IS POSSIBLE IN THE WARNING AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HANNIBAL...MONROE CITY...PALMYRA...PARIS...SHELBINA...CLARENCE...
EMDEN...GRANVILLE...MADISON...MAUD...NEW LONDON...PHILADELPHIA...
RENSSELAER...SHELBYVILLE...SPAULDING...WARREN AND WOODLAWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 3994 9147 3990 9144 3988 9145 3987 9145
3980 9138 3972 9137 3966 9127 3959 9123
3958 9125 3942 9231 3995 9229
$$
GLASS1 follow-up statement
303
WGUS73 KLSX 140742
FFSLSX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
242 AM CDT MON JUN 14 2010
MOC127-137-173-205-141100-
/O.CON.KLSX.FF.W.0031.000000T0000Z-100614T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONROE MO-RALLS MO-MARION MO-SHELBY MO-
242 AM CDT MON JUN 14 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SHELBY...MARION...
NORTHERN RALLS AND NORTHERN MONROE COUNTIES UNTIL 600 AM CDT...
AT 240 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS MUCH OF CENTRAL
MISSOURI MOVING NORTHEAST INTO THE WARNING AREA. THESE STORMS WILL
LIKELY PRODUCE AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL OVER THE
WARNING AREA BY 6 AM.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HANNIBAL...MONROE CITY...PALMYRA...PARIS...SHELBINA...CLARENCE...
EMDEN...GRANVILLE...MADISON...MAUD...NEW LONDON...PHILADELPHIA...
RENSSELAER...SHELBYVILLE...SPAULDING...WARREN AND WOODLAWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN ST LOUIS.
&&
LAT...LON 3994 9147 3990 9144 3988 9145 3987 9145
3980 9138 3972 9137 3966 9127 3959 9123
3958 9125 3942 9231 3995 9229
$$
BRITTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 6:55 PM CDT, 4 hours 58 minutes earlier.
Area forecast discussion, Jun 13, 6:55 PM CDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
655 PM CDT SUN JUN 13 2010
.DISCUSSION...
/421 PM CDT SUN JUN 13 2010/
FOCUS FOR THE SHORT TERM WILL BE ONGOING CONVECTION AND CHANCES
THRU TUESDAY.
EXPECT TSRA TO CONTINUE INTO THE EVE ACROSS MUCH OF THE AREA.
SVR THREAT WILL DIMINISH AS ATMO STABILIZES WITH LOSS OF
INSOLATION. MCS SHUD DEVELOP TNGT AND TRACK ACROSS PORTIONS OF
CNTL THRU NE MO. WILL LIKELY BE A BRIEF LULL AS EFFECTIVE FRONT
PUSHES SEWD AND AREA S AND E BEGINS TO DESTABILIZE. SBCAPE IN
EXCESS OF 3000 J/KG IS PROGD ALONG AND AHEAD OF THE FNT.
HOWEVER...WEAK SHEAR IS PROGD ACROSS THIS SAME AREA.
EXPECT ANOTHER BRIEF LULL IN ACTIVITY LATE TOMORROW NIGHT AS ONE
SYSTEM MOVES EWD OUT OF THE AREA...JUST BEFORE ANOTHER MCS MOVES
INTO THE CWA SOMETIME ON TUES. MDLS CONTINUE TO SLOW TIMING OF THE
SYSTEM ON TUES AS UPA LOW CONTINUES TO DEEPEN OVR NRN PLAINS. HAVE
TRENDED TWD THE SLOWER MDL...LOCAL WRF...TO ACCOUNT FOR THIS.
HAVE TRENDED TWD THE WARMER MOS FOR TMW AS AMPLE HEATING SHUD
OCCUR S OF THE EFFECTIVE FNT...THEN TWD THE COOLER MOS FOR TUES
WITH CONVECTION AND CLD DEBRIS EXPECTED ACROSS MUCH OF THE AREA.
FOR THE EXTD...MAIN FOCUS IS ON HEAT AND PRECIP CHANCES. TRENDED
FCST TWD THE ECMWF WITH GOOD SUPPORT FROM THE GEM. BEST CHANCES
FOR PRECIP WILL BE ON FRI/FRI NGT AS A COLD FRONT APPROACHES THE
REGION. MADE VERY FEW CHANGES FROM THE PREV FCST AS MDLS HAVE NOT
BEEN CONSISTENT FROM RUN TO RUN. HOWEVER...ALL MDLS HAVE STRONG
RIDGE BUILDING INTO THE REGION AT THE START OF THE EXTD PERIOD.
TEMP FCST WILL DEPEND UPON IF TSRA/MCS DEVELOPMENT CAN WEAKEN THE
RIDGE ENUF TO PUSH THE FNT S. EVEN IF TSRA IS ABLE TO MAKE IT S
INTO THE CWA...PER FCST...EXPECT TEMPS TO REACH LOWER TO MID 90S
BEFORE OUTFLOW ALLOWS COOLING...MUCH LIKE TODAY.
TILLY
&&
.AVIATION...
/646 PM CDT SUN JUN 13 2010/
FINAL THUNDERSTORM OF THE AFTERNOON MOVING THROUGH KSTL TAF AREA.
EXPECT VFR CONDITIONS OVERNIGHT...BUT TSTMS SHOULD REDEVELOP MONDAY
MIDDAY AS COLD FRONT PUSHES SOUTH ACROSS THE AREA. TIMING IS
SOMEWHAT UNCERTAIN...SO WILL DESCRIBE WITH VCTS AFTER 18Z.
SPECIFICS FOR KSTL...TSTM MOVING JUST NORTH OF KSTL AT THIS TIME.
ASSOCIATED OUTFLOW BOUNDARY WILL MOVE THROUGH THE KSTL TAF SITE
OVER THE NEXT HOUR WITH WIND GUSTS TO 25 KT POSSIBLE. OTHERWISE
EXPECT VFR CONDITIONS OVERNIGHT. COLD FRONT WILL APPROACH THE SITE
AFTER 18Z ON MONDAY...AND EXPECT WIDESPREAD CONVECTION ALONG AND
AHEAD OF IT. ACTUAL FRONT WILL LIKELY MOVE THROUGH NEAR 15/0000Z.
BROWNING
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR AUDRAIN MO-BOONE
MO-CALLAWAY MO-COLE MO-KNOX MO-LEWIS MO-MARION MO-MONITEAU
MO-MONROE MO-RALLS MO-SHELBY MO.
IL...FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR ADAMS IL.
&&
WFO LSXHazardous weather outlook, Jun 13, 10:01 PM CDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1001 PM CDT SUN JUN 13 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-141130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 1001 PM CDT SUN JUN 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TO BOTH DEVELOP AND SPREAD BACK INTO THE AREA OVERNIGHT. THE GREATEST CHANCE OF THUNDERSTORMS WILL BE ACROSS CENTRAL AND NORTHEAST MISSOURI INTO WEST CENTRAL ILLINOIS...WHERE LOCALLY HEAVY RAINFALL IS POSSIBLE AS WELL AS A SEVERE STORM. A FLASH FLOOD WATCH IS IN EFFECT FOR PARTS OF CENTRAL AND NORTHEAST MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. SEE THE FLASH FLOOD WATCH PRODUCT FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE POTENTIAL FOR LOCALLY HEAVY RAINFALL AND SEVERE THUNDERSTORMS WILL CONTINUE MONDAY THROUGH TUESDAY NIGHT. A FLASH FLOOD WATCH WILL REMAIN IN EFFECT UNTIL MIDDAY MONDAY FOR PARTS OF CENTRAL AND NORTHEAST MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. THERE IS ANOTHER CHANCE OF THUNDERSTORMS ON FRIDAY AND FRIDAY NIGHT AS A COLD FRONT PUSHES THROUGH THE AREA. MODERATE RIVER FLOODING IS FORECAST ALONG PORTIONS OF THE MISSOURI RIVER AS WELL AS CHESTER ALONG THE MISSISSIPPI AS A RESULT OF PREVIOUSLY FALLEN RAIN. SEE THE APPROPRIATE FLOOD WARNING OR FLOOD STATEMENT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE POSSIBLE OVERNIGHT IN CENTRAL AND NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 GLASS
In the hours before
Local storm report, Jun 13, 6:35 PM CDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
635 PM CDT SUN JUN 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND GST O'FALLON 38.78N 90.71W
06/13/2010 M56 MPH ST. CHARLES MO TRAINED SPOTTER
&&
DYELocal storm report, Jun 13, 6:56 PM CDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
656 PM CDT SUN JUN 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND GST O'FALLON 38.78N 90.71W
06/13/2010 E56 MPH ST. CHARLES MO AMATEUR RADIO
SMALL LIMBS DOWN
&&
CORRECTED EVENT TIME...EVENT...REMARKS...SOURCE
DYELocal storm report, Jun 13, 6:58 PM CDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
658 PM CDT SUN JUN 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND GST 1 SSE FLINT HILL 38.85N 90.86W
06/13/2010 E50 MPH ST. CHARLES MO TRAINED SPOTTER
&&
TILLYLocal storm report, Jun 13, 7:00 PM CDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
700 PM CDT SUN JUN 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND GST 3 E FLINT HILL 38.85N 90.80W
06/13/2010 E45 MPH ST. CHARLES MO TRAINED SPOTTER
&&
TILLYSpecial weather statement, Jun 13, 7:08 PM CDT, 4 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 708 PM CDT SUN JUN 13 2010 ILZ100-MOZ061-063-140100- MADISON IL-ST. CHARLES MO-ST. LOUIS MO- 708 PM CDT SUN JUN 13 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ST. CHARLES... NORTHEASTERN ST. LOUIS AND MADISON COUNTIES UNTIL 800 PM CDT... AT 705 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WEST ALTON...OR NEAR ALTON...MOVING EAST AT 45 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WOOD RIVER... BETHALTO... EDWARDSVILLE... HARTFORD... ROXANA... DORSEY... PRAIRIETOWN... CARPENTER... WORDEN... MARINE... LIVINGSTON... ALHAMBRA... FOSTERBURG... POAG... KUHN... FRUIT... HAMEL... KAUFMAN... WILLIAMSON... GRANTFORK... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. GLASS
Local storm report, Jun 13, 7:23 PM CDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
723 PM CDT SUN JUN 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG ST. PAUL 38.85N 90.74W
06/13/2010 ST. CHARLES MO TRAINED SPOTTER
A FEW TREES DOWN
&&
FGLASSThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 4:45 AM CDT | Flash Flood Warning | LSX | Knox, Lewis | 6 hr |
| Jun 14, 6:01 AM CDT | Areal Flood Warning | LSX | Marion, Monroe, Shelby | 6 hr |
| Jun 14, 6:09 AM CDT | River Flood Warning | LSX | Marion | 27 hr |
| Jun 14, 8:39 AM CDT | River Flood Warning | LSX | Marion | 23 hr |
| Jun 14, 11:26 AM CDT | River Flood Warning | LSX | Marion | 3 days |
| Jun 14, 11:49 AM CDT | Areal Flood Warning | LSX | Monroe, Shelby | 6 hr |
| Jun 14, 6:13 PM CDT | Areal Flood Warning | LSX | Monroe, Shelby | 12 hr |
Nearby
Flash Flood Warnings in Missouri, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.